Discussion in 'Fibromyalgia Main Forum' started by jamedw1, Apr 28, 2003.
just looking for some feedback from y'all...
every little bit helps...
from the Effexor. The way that it helps me is that I can now go to bed at night and go right to sleep. No more laying there for hours and hours and not able to go to sleep, even with sleeping pills. I take 150mg at night. It helps OCD, which is why I think it helps me go to sleep. I no longer lay awake thinking and worrying about everything.
the doc gave me a starter pak at my last visit, but most of the things I've read about coming off the stuff scares the beejeebies out of me.
and...what is it used to treat?
When My Dr sent me to a psych hospital for a few days (ohhh yea that was fun!) I was already on Celexa for depression, so they added the effexor for anxiety (300mg). I was also put on wellbutrin and Seraquil. My anxiety decreased a lot, but I can't say which meds did it for sure. I am now on Elavil and Effexor (only 150mg now) The anxiety has increased, but not to the pre meds level. Effexor does nothing for me as far as sleep goes, but the elavil is helping with that. My dr. thinks it was the effexor that put on the 40lbs, but how can she tell when I was on so much??
I take 300 MG's every night. I have no complaints.
I have been on it for 9 months, and it does seem to help me alot.
an anti-depressant similar to Prozac. I was on 150mg for about a year , it is very helpful. I was told that it helps muscles relax, & helps with sleep too. I now take just 37.5mg & hope to get off it some time but feel that it helps.
Hi! I am new to the site and happy I found it! Been dealing with this for 2 years!! I seen this post about effexor and weight gain and wanted to confirm to you what the Doc finally told me last week. Because of my own gain and constantly trying to loose the pounds, with disappointing results, I asked the Dr, what was going on. He told me that it was the effexor I have gained appx 45lbs That was awful news to find out when you have so many other problems already!! Anyway, it is the effexor that causes the weight gain. God Bless
I was on it for about a year, was only taking about 74 mgs but found i had trouble urinating, I am a male,dont know if it means anything or if it was just me...When i went off it , it was hell...not an easy med to get off of, for me...
I can not take antidepressants. Effexor was my last try became terribly disorientated,sick dizzy etc. Just me. My friend, I took care ,of did better but she was clinically depressed. Good Luck it is trial and ERROR.
[This Message was Edited on 04/29/2003]
I was on Effexor for about a year and a half when I first started the fibro problem. I don't think it did much for my depression because I've since been diagnosed with RA, PA and other immune diseases. I found that if I missed just one or two doses (I'm not good about taking meds on time!), I had this horrible buzzing in my head, headaches, nausea, etc. When I finally decided to get off it completely, it was a bad experience. It took several weeks of disorientation, etc. and I never felt I got ANY benefits from it whatsoever. I'm on Welbutrin now and have absolutely none of those Effexor related problems. if you check online, you will see that many others experiences the same problems!
I would also advise you to stay away from Elavil! There was really no physical reaction other than some weird automatic weight gain. It was like some fat clown lived in my closet, downsizing my wardrobe for about six months! And again, no benefit. Here the problem was that I felt I was living in a haze every day.
I've learned to check out all meds, refuse most and then come aboard when I've done all the research. Can't blame the docs..especially rheumatologists. Who the heck would want to practice in a field where no one ever gets well????
But for me, a female, it has actually helped the urinary incontinence that even surgery could not fix. So it was not just you.
Ed - I take 150 mg of Effexor XR in the morning, rather than at night. I was sick at first and it did affect sleep, but I read that you got better results taking it with something from the class of drugs in the Benzodiazepines, such as Neurontin. I was already taking Klonopin and Neurontin anyway, so it worked out for me. I also started taking one plain pink Benadryl caplet with it to lessen the side-effects. There is also a concern for elevated BP, but I have not had that problem so far. I have been on it 6 weeks now - 2 from the starter pack and 4 on the 150 mg dose. It takes at least 6 weeks at the same dose to realize any benefits - but it is supposed to be really good. Dizziness is my biggest problem, if I get up too fast. Incidentally, not everyone will gain weight with it, I have lost almost 20 pounds just since I started on it - Taste perversion is also a side-effect.
Hope this helps,
reason i was concerned is because the person i know that takes it, does so in the morning, has lost weight, and seems fine taking it...
but you read so much by ways of side effects, i just wanted to educate myself as much as i could so as to be aware of the tell-tale signs...
not to mention the long and short term ramifications...
thanks so much for the imput...
as usual, it is invaluable...
as you have already discovered we are all very different in our reactions to meds. I took effexor last year when all this was coming to a head.(Finding out what was wrong with me ,,THE FM) I did not think it was doing anything good(although my husband disagees) except that it made me not ever hungry. I did lose 30 pounds so I guess that is good! Maybe I should go back on it! No, really I think it is great for some and bad for others. You will have to try it for yourself if you and your doctor think it will help.Now, my only precaution is that it was REALLY hard to come off of. Actually, when I started taking it the next day we found out that there was a childmolester in our family and many of our children had been victims.I guess I really cant say if it helped or not because the whole time I was on it we were going through hell...Boy, has my response changed since I started 10 lines ago! Anyhow, as I was saying....everyone is different and the only thing I do know for sure is that it was really hard to come off of. I was really sick and had migraines that I didnt know could exist.So, if you do try it never,ever try to stop on your own....actually that is true about all meds but this one I can say from first hand experience.My best to you as you try to find what will work best for you ....Kathleen
... and curious how many others on it split their dosage. I've been reading that the dosage should be split but my doctor never mentioned it.
You have to build up the dose a week at a time when going on it and you back down the same way when going off.
It can be very critical.
If you take the immediate release tablets then you do space the doses. I take the Effexor XR (Extended Release) which is a capsule and you only take it once a day.
thanks for your response. Do you have terrible dry mouth with Effexor? I'm only on 150mg, but am miserable with this "sock mouth." There is an OTC product called "Salivart" ... anyone tried it??
I am also on 150 mg, but I had this annoying dry mouth before I started it. I drink water constantly and have to take it with me when I go out, too. My biggest complaint with the Effexor is the dizziness, but it's only when I get up too fast. I also notice that I wake up with a nasty taste in my mouth, despite the fact that I brushed my teeth before bed.
I have never tried that product.
Separate names with a comma.